Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 3, 2006, 6:45 PM CDT for Outagamie County, Winnebago County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 6:45 PM CDT (23:45 UTC)
- Expired
- Jul 3, 2006, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 3:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 032348
SVRGRB
WIC087-139-040030-
/O.NEW.KGRB.SV.W.0079.060703T2345Z-060704T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
645 PM CDT MON JUL 3 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN
SOUTHERN OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN
* UNTIL 730 PM CDT
* AT 640 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED 18
MILES WEST OF APPLETON...OR ABOUT 16 MILES EAST OF WAUPACA...AND
MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ZITTAU BY 745 PM
LAKE POYGAN BY 750 PM
GREENVILLE BY 715 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
IF ON OR NEAR LAKE POYGAN...GET OFF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4425 8871 4435 8871 4428 8824 4426 8819
4424 8819 4424 8841 4410 8841 4416 8882
4418 8885 4424 8885
$$
RDM3 follow-up statements
000
WWUS53 KGRB 040008
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
707 PM CDT MON JUL 3 2006
WIC087-139-040030-
/O.CON.KGRB.SV.W.0079.000000T0000Z-060704T0030Z/
OUTAGAMIE WI-WINNEBAGO WI-
707 PM CDT MON JUL 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN WINNEBAGO AND SOUTHERN OUTAGAMIE COUNTIES...
AT 705 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR
MEDINA...OR ABOUT 12 MILES WEST OF APPLETON...MOVING EAST SOUTHEAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREENVILLE BY 715 PM...
NEENAH...MENASHA AND APPLETON BY 725 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF ON OR NEAR LAKE POYGAN...GET OFF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
THESE THUNDERSTORMS COULD PRODUCE WATERSPOUTS ON LAKE WINNEBAGO.
WINDS CAN EXCEED 60 MPH IN A WATERSPOUT. IF YOU SEE A
WATERSPOUT...MOVE TO SHORE IMMEDIATELY. IF THE WATERSPOUT REACHES
SHORE...DAMAGING WINDS COULD AFFECT STRUCTURES ON LAND. IF INSIDE A
BUILDING...MOVE TO THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
LAT...LON 4425 8871 4435 8871 4428 8824 4426 8819
4424 8819 4424 8841 4410 8841 4416 8882
4418 8885 4424 8885
$$
RDM000
WWUS53 KGRB 040022
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
721 PM CDT MON JUL 3 2006
WIC087-139-040030-
/O.CON.KGRB.SV.W.0079.000000T0000Z-060704T0030Z/
OUTAGAMIE WI-WINNEBAGO WI-
721 PM CDT MON JUL 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN WINNEBAGO AND SOUTHERN OUTAGAMIE COUNTIES...
AT 718 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS. A ROTATING WALL CLOUD WAS
REPORTED AT WINCHESTER AT 714 PM. THIS STORM WAS LOCATED NEAR
LARSEN...OR ABOUT 11 MILES SOUTHWEST OF APPLETON...MOVING SOUTHEAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEENAH AND NORTHERN LAKE WINNEBAGO BY 730 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF ON OR NEAR LAKE POYGAN...GET OFF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
THESE THUNDERSTORMS COULD PRODUCE WATERSPOUTS ON LAKE WINNEBAGO.
WINDS CAN EXCEED 60 MPH IN A WATERSPOUT. IF YOU SEE A WATERSPOUT...
MOVE TO SHORE IMMEDIATELY. IF THE WATERSPOUT REACHES SHORE...DAMAGING
WINDS COULD AFFECT STRUCTURES ON LAND. IF INSIDE A BUILDING...MOVE TO
THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
LAT...LON 4425 8871 4435 8871 4428 8824 4426 8819
4424 8819 4424 8841 4410 8841 4416 8882
4418 8885 4424 8885
$$
RDM000
WWUS53 KGRB 040037
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
735 PM CDT MON JUL 3 2006
WIC087-139-040045-
/O.EXP.KGRB.SV.W.0079.000000T0000Z-060704T0030Z/
OUTAGAMIE WI-WINNEBAGO WI-
735 PM CDT MON JUL 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OUTAGAMIE COUNTY
EXPIRED AT 730 PM CDT. THE SEVERE THUNDERSTORM WARNING FOR NORTHERN
WINNEBAGO COUNTY HAS BEEN REPLACED BY A NEW SEVERE THUNDERSTORM
WARNING FOR EASTERN WINNEBAGO COUNTY....
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...BUT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
LAT...LON 4425 8871 4435 8871 4428 8824 4426 8819
4424 8819 4424 8841 4410 8841 4416 8882
4418 8885 4424 8885
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT MON JUL 3 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. COLD FRONT MOVING INTO NORTH-CENTRAL/WESTERN WI. SCATTERED CONVECTION NOW BEGINNING TO DEVELOP WITH FRONT. QUESTION IS EFFECTS OF DRIER CONDITIONS CENTRAL AND NORTHEAST WHERE DUE POINTS REMAIN IN THE UPPER 50S/LOW 60S AND TAMDAR SOUNDING FROM EAU SHOWING DRY. EARLIER CONVECTION THAT MOVED THROUGH NORTHERN WI...PUT OUT SIG OUTFLOW THAT HAS PUSHED/KEPT JUICIEST AIR JUST SOUTH OF CWA. BEST THREAT OF SEVERE LIKELY ALONG THAT BOUNDARY. HAVE DECIDED TO GO WITH OVERALL SCATTERED WORDING FOR ZONES THIS EVENING... MENTIONING STRONG STORMS NORTH AND WEST...POSSIBLY SEVERE SOUTHEAST. WILL END SHOWERS AFTER MIDNIGHT. AREA OF LOWER CLOUDS ASSOC WITH COLD UPPER LOW TO SPIN OFF TO NORTH AND EAST OF AREA...THOUGH EXPECT REPEAT OF SIG CU FORMATION TO ITS SOUTH AND WEST. WILL KEEP SMALL POPS GOING FOR THE AFTERNOON FAR NORTH. RAISED TEMPS FOR TUE A BIT TO MATCH WARMER GFS AND CURRENT READINGS UPSTREAM. .LONG TERM...WEDNESDAY THROUGH NEXT MONDAY. PATTERN MORE AMPLIFIED EARLY IN PERIOD WITH EAST COAST TROF AND RIDGE OVER THE CENTRAL STATES. MID RANGE MODELS CONTINUE TREND SEEN YESTERDAY OF FLATTENING RIDGE BY THE END OF THE WEEKEND AS ENERGY IS EJECTED OUT OF WESTERN TROF. STRONG WESTERLIES EXPECTED TO SET UP AROUND THE U.S./CANADIAN BORDER. HAVE INTRODUCED CHANCE POPS INTO SUN NIGHT INTO MONDAY AS FRONT DRAGGED THROUGH AREA. ALSO ADDED SMALL POP NORTH CENTRAL DAYTIME SUN FOR SOMETHING POSSIBLE COMING OVER RIDGE AS BOTH GFS/EUROPEAN HINT LLVL JET PUSHING NORTH INTO EASTERN MN. MADE NO OTHER CHANGE WITH WARM SPELL OF ABOVE NORMAL TEMPS RETURNING THU...INTO THE WEEKEND. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 3, 11:45 AM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT MON JUL 3 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT MON JUL 3 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT... LITTLE CHANGE IN CURRENT THINKING FOR THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA...DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISK IS DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN NOON AND 1000 PM. THE STORMS SHOULD EXIT THE SOUTHEAST PART OF THE AREA BY LATE EVENING...ENDING THE RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS AFTERNOON INTO THIS EVENING. LMZ521-522-541>543-564-041700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT MON JUL 3 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISK IS OF DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. THE GREATEST RISK OF SEVERE WEATHER WILL BE BETWEEN NOON AND 1000 PM. THE STORMS SHOULD EXIT THE AREA BY LATE EVENING...ENDING THE RISK OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. ECKBERG WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 3, 4:54 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
454 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG CONOVER 46.04N 89.25W
07/03/2006 VILAS WI LAW ENFORCEMENT
SEVERAL TREES DOWN IN CONOVER.
&&
ECKBERGLocal storm report, Jul 3, 5:09 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL CRANDON 45.56N 88.90W
07/03/2006 E1.00 INCH FOREST WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, Jul 3, 5:20 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
520 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 9 SE CRANDON 45.47N 88.77W
07/03/2006 E0.50 INCH FOREST WI TRAINED SPOTTER
HAIL COVERED THE GROUND.
&&
ECKBERGLocal storm report, Jul 3, 5:51 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
551 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM MARINE TSTM WIND 4 N LAKEWOOD 45.35N 88.51W
07/03/2006 E50 MPH OCONTO WI TRAINED SPOTTER
NO REPORTED DAMAGE IN THE AREA.
&&
ECKBERGLocal storm report, Jul 3, 6:02 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
602 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST ATHELSTANE 45.43N 88.09W
07/03/2006 E45 MPH MARINETTE WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, Jul 3, 6:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WABENO 45.43N 88.66W
07/03/2006 FOREST WI TRAINED SPOTTER
SIX INCH DIAMTER TREES DOWN.
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 37 min |
| Jul 3, 4:37 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 53 min |
| Jul 3, 5:10 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 65 min |
| Jul 3, 6:29 PM CDT | Special Marine Warning | GRB | 91 min | |
| Jul 3, 6:56 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.